[Source: US National Library of Medicine, full page: (LINK). Abstract, edited.]
Intern Med. 2019 May 22. doi: 10.2169/internalmedicine.2740-19. [Epub ahead of print]
Immune-mediated Drug-induced Liver Injury Caused by Laninamivir Octanoate Hydrate: A Case Report.
Kawaguchi T1, Arinaga-Hino T1, Shimizu M2, Tanikawa K3, Tokushige T4, Hirai S4, Nagamatsu H2, Tateishi H4, Takata A5, Ide T1, Torimura T1.
Author information: 1 Division of Gastroenterology, Department of Medicine, Kurume University School of Medicine, Japan. 2 Department of Gastroenterology, Juntendo University School of Medicine, Japan. 3 Department of Diagnostic Pathology, Yame General Hospital, Japan. 4 Department of Gastroenterology, Yame General Hospital, Japan. 5 Department of Gastroenterology, Asakura Medical Association Hospital, Japan.
We herein report the first case of immune-mediated drug-induced liver injury that may have been caused by laninamivir. A 15-year-old girl was diagnosed with influenza and prescribed 40 mg laninamivir. Six weeks later, she was admitted to our hospital because of jaundice and fatigue. Laboratory examinations revealed elevated levels of hepatobiliary enzymes, and acute liver injury was suspected. Laboratory examinations and histological findings were characteristic of autoimmune hepatitis. Steroid treatment was ineffective, and azathioprine was added to the treatment. Twenty-two months after the onset, a second biopsy revealed the absence of inflammatory infiltrations, and the drugs were withdrawn. Liver function tests remained normal nine months after withdrawal.
KEYWORDS: autoimmune hepatitis; drug-induced autoimmune hepatitis; drug-induced liver injury; immune-mediated drug-induced liver injury; laninamivir
PMID: 31118398 DOI: 10.2169/internalmedicine.2740-19
Keywords: Antivirals; Drugs Safety; Laninamivir.